Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2015, 5:49 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 20, 2015, 6:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:50 PM EDT | TSTM WND DMG | 2 Ne Linwood, NC | TREES DOWN. |
| Jun 20, 5:55 PM EDT | TSTM WND DMG | 5 Se Archdale, NC | TREES DOWN |
| Jun 20, 6:00 PM EDT | TSTM WND DMG | 2 Ne Linwood, NC | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS52 KRAH 202149
SVRRAH
NCC057-081-151-202245-
/O.NEW.KRAH.SV.W.0080.150620T2149Z-150620T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 548 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM
WAS LOCATED 8 MILES SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...LEXINGTON...RANDLEMAN...NORTH
CAROLINA ZOO...THOMASVILLE...LINWOOD...ARCHDALE...TRINITY...
PLEASANT GARDEN...JAMESTOWN...LIBERTY...RAMSEUR...FRANKLINVILLE...
STALEY...FOREST OAKS...RANDLEMAN REGIONAL RESERVOIR MARINA...OAK
HOLLOW MARINA AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3587 8027 3616 7974 3591 7954 3564 7955
3554 7994 3551 8007 3584 8005 3571 8033
3572 8033
TIME...MOT...LOC 2148Z 247DEG 41KT 3574 8014
$$
VINCENT4 follow-up statements
101
WWUS52 KRAH 202201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT JUN 20 2015
NCC057-081-151-202245-
/O.CON.KRAH.SV.W.0080.000000T0000Z-150620T2245Z/
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
601 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN GUILFORD...RANDOLPH AND NORTHEASTERN DAVIDSON
COUNTIES...
AT 558 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS AS HIGH AS 60
MPH. THIS STORM WAS LOCATED NEAR THOMASVILLE...OR 12 MILES SOUTH OF
HIGH POINT...MOVING NORTHEAST AT 35 TO 45 MPH.
NUMEROUS TREES HAVE ALREADY BEEN DOWNED BY THIS STORM IN DAVIDSON
COUNTY.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA
ZOO...THOMASVILLE...ARCHDALE...TRINITY...PLEASANT GARDEN AND
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE LIMBS. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3616 7974 3591 7954 3564 7955 3558 7992
3555 8007 3584 8005 3575 8024 3587 8018
3594 8013
TIME...MOT...LOC 2158Z 245DEG 29KT 3581 8004
$$
VINCENT571
WWUS52 KRAH 202209
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT SAT JUN 20 2015
NCC057-202216-
/O.CAN.KRAH.SV.W.0080.000000T0000Z-150620T2245Z/
DAVIDSON NC-
609 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS TRACKED
NORTHEAST OUT OF DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3599 8004 3616 7974 3591 7954 3567 7955
3567 7982 3571 8002 3580 8005
TIME...MOT...LOC 2206Z 248DEG 33KT 3590 7996
$$
NCC081-151-202245-
/O.CON.KRAH.SV.W.0080.000000T0000Z-150620T2245Z/
GUILFORD NC-RANDOLPH NC-
609 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN GUILFORD AND NORTHERN RANDOLPH COUNTIES...
AT 606 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM
WAS LOCATED NEAR HIGH POINT...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...LIBERTY AND RAMSEUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3599 8004 3616 7974 3591 7954 3567 7955
3567 7982 3571 8002 3580 8005
TIME...MOT...LOC 2206Z 248DEG 33KT 3590 7996
$$
VINCENT085
WWUS52 KRAH 202217
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SAT JUN 20 2015
NCC081-151-202245-
/O.CON.KRAH.SV.W.0080.000000T0000Z-150620T2245Z/
GUILFORD NC-RANDOLPH NC-
617 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN GUILFORD AND NORTHEASTERN RANDOLPH COUNTIES...
AT 616 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED NEAR HIGH POINT...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...PLEASANT GARDEN...
JAMESTOWN...LIBERTY...RAMSEUR...FRANKLINVILLE AND STALEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3616 7974 3591 7954 3573 7955 3571 7961
3567 7972 3576 7983 3588 7991 3594 7996
3601 8001
TIME...MOT...LOC 2216Z 242DEG 31KT 3597 7988
$$
VINCENT197
WWUS52 KRAH 202238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT SAT JUN 20 2015
NCC081-151-202245-
/O.EXP.KRAH.SV.W.0080.000000T0000Z-150620T2245Z/
GUILFORD NC-RANDOLPH NC-
638 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUILFORD AND
NORTHEASTERN RANDOLPH COUNTIES WILL EXPIRE AT 645 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS BEGUN TO EXIT THE WARNED
AREA...AND HAS STEADILY WEAKENED OVER THE PAST 15 MINUTES.
AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE.
WIND GUSTS AS HIGH AS 40 TO 50 MPH WILL REMAIN POSSIBLE ALONG THE
GUST FRONT AT THE LEADING EDGE OF THIS THUNDERSTORM AS IT TRACKS
INTO NORTHEAST GUILFORD COUNTY AND ALAMANCE COUNTY THROUGH 700 PM.
LAT...LON 3616 7974 3591 7954 3573 7955 3571 7961
3567 7972 3576 7983 3588 7991 3594 7996
3601 8001
TIME...MOT...LOC 2234Z 247DEG 41KT 3597 7988
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:12 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 20, 4:12 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT SAT JUN 20 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED BRIEFLY BY THE PASSAGE OF THE REMNANTS OF
TROPICAL CYCLONE BILL THROUGH TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM EDT SATURDAY...
SEVERE THUNDERSTORM WATCH #318 IN EFFECT UNTIL 11 PM EDT
THE REMNANT LOW-MID LEVEL CIRCULATION OF BILL --INCLUDING A 1005 MB
SFC LOW OVER SOUTHERN OH AND PRECEDED BY A WARM FRONT ANALYZED EAST
OF THE SFC LOW ACROSS NORTHERN WV AND VA AND A PAIR OF
CONFLUENCE/TROUGH AXES ACROSS THE CENTRAL AND WESTERN CAROLINAS--
WILL TRACK EAST ACROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND
TO THE MIDDLE ATLANTIC COAST BY SUN MORNING.
STRONG DIABATIC HEATING HAS ALREADY RESULTED IN MODERATE
DESTABILIZATION IN AN AREA OF RELATIVELY CLOUD-FREE SKIES DOWNSTREAM
ACROSS VA AND THE CAROLINAS...AND FURTHER HEATING OF THE BOUNDARY
LAYER WELL INTO THE 90S WILL SUPPORT THE DEVELOPMENT OF MODERATE-
STRONG INSTABILITY THIS AFTERNOON.
MEANWHILE...THE APPROACH OF THE REMNANT CIRCULATION OF BILL WILL
PROVIDE FOR BOTH A CORRIDOR OF FOCUSED FORCING FOR ASCENT AND A
STRENGTHENING OF THE LOW-MID LEVEL FLOW OVER NC...MAXIMIZED LATE
THIS AFTERNOON AND THROUGH THE EVENING.
SCATTERED SHOWERS AND STORMS ARE APT TO DEVELOP WITHIN A
DEVELOPING/DEEPENING CU FIELD OVER THE CENTRAL AND WESTERN
CAROLINAS...ALONG THE AFOREMENTIONED PAIR OF CONFLUENCE/TROUGH AXES
OVER THE CAROLINAS. ANY SUCH ACTIVITY WILL POSE PRIMARILY A RISK OF
DAMAGING WINDS AND HAIL FROM ASSOCIATED MULTICELL AND PERHAPS BRIEF
SUPERCEULLAR STORM MODES...PARTICULARLY OVER THE WESTERN AND
NORTHERN PIEDMONT WHERE THE STRENGTH OF THE LOW-MID LEVEL
FLOW...FOCUSED IN THE LOWEST 3 KM AND CHARACTERIZED BY MOSTLY
UNIDIRECTIONAL SHEAR...WILL BE RELATIVELY MAXIMIZED. HOWEVER...AS
THE CIRCULATION OF BILL EMERGES EAST OF THE CENTRAL APPALACHIANS
CONCURRENTLY WITH NOCTURNAL LLJ AUGMENTATION AROUND SUNSET...AN
ACCELERATION OF THE 925 MB FLOW TO BETWEEN 30-50 KTS AND ASSOCIATED
INCREASED SRH INTO THE 150-300 M2/S2 RANGE --STRONGEST FROM EASTERN
VA TO NE NC-- WILL PRODUCE A MORE FAVORABLY-SHEARED ENVIRONMENT...
INCLUDING MORE-CYCLONICALLY-CURVED FORECAST HODOGRAPHS...FOR
SUPERCELLS AND LOWER LEVEL STORM ROTATION. AN ACCOMPANYING ENHANCED
RISK OF ALL SEVERE HAZARDS...INCLUDING A COUPLE OF TORNADOES...WILL
RESULT...WITH THE RELATIVE GREATEST THREAT FROM THE TRIANGLE
NORTHEASTWARD ACROSS EASTERN VA AND THE DELMARVA BETWEEN 22-06Z.
BANDS OF SHOWERS AND STORMS WILL MOVE EAST AND/OR GRADUALLY DIMINISH
AS THEY TRACK ACROSS THE NC NE PIEDMONT AND NORTHERN COASTAL PLAIN
THROUGH AROUND 06Z OR SO...WITH DRYING/CLEARING EXPECTED TO SPREAD
WEST TO EAST BEHIND THE DEPARTING REMNANTS OF BILL/TROUGH AXIS ALOFT
LATE TONIGHT THROUGH EARLY SUN. SINCE THERE WILL BE NO REAL CHANGE
IN AIR MASS GIVEN THE LACK OF A TRAILING COLD FRONT FROM THE
REMNANTS OF BILL...PERSISTENCE LOWS GENERALLY BETWEEN 70-75 DEGREES
ARE ANTICIPATED.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 410 PM EDT SATURDAY...
THE PERSISTENT SUB-TROPICAL RIDGE ALONG THE SOUTHEASTERN US COAST IN
RECENT DAYS WILL RETROGRADE INTO THE INTERIOR SOUTHEAST AND RE-
ESTABLISH INFLUENCE INTO THE CAROLINAS/SOUTHERN MID-ATLANTIC STATES
IN THE WAKE OF THE REMNANTS OF BILL. HOT TEMPERATURES WILL
CONSEQUENTLY CONTINUE OVER CENTRAL NC...WITH HIGHS MOSTLY IN THE
MIDDLE TO UPPER 90S. A MODIFIED EML AND ASSOCIATED STEEP MID LEVEL
LAPSE RATES ~7.5 C/KM WILL BE DIRECTED EAST ACROSS THE TN VALLEY AND
CENTRAL APPALACHIANS BY SUN AFTERNOON. ALTHOUGH FORECAST SOUNDINGS
INDICATE THE EML SHOULD LARGELY CAP THE ENVIRONMENT TO DEEP
CONVECTION OVER CENTRAL NC...THE STEEP LAPSE RATES ALOFT WOULD
SUPPORT EXPLOSIVE THUNDERSTORM GROWTH WHERE/IF THE CAP CAN BE
BROKEN...WITH THE RELATIVE BEST CHANCE OF THAT BEING OVER THE
NORTHERN PIEDMONT DURING THE LATE AFTERNOON-EVENING OWING TO THE
PROBABLE APPROACH OF UPSTREAM STORMS FROM THE HIGHER TERRAIN OVER
THE VIRGINIAS. PERSISTENCE LOWS AGAIN MOSTLY IN THE LOWER TO MIDDLE
70S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...
AFTER A BRIEF BREAK IN THE PERSISTENT MID LEVEL RIDGING THIS
WEEKEND...RIDGING WILL ONCE AGAIN EXPAND EASTWARD ACROSS THE
SOUTHEAST US THROUGH EARLY/MID NEXT WEEK. GIVEN THIS FEATURE AND THE
FACT THAT THE MAIN BAND OF WESTERLIES WILL REMAIN NORTH OF THE
AREA...ISOLATED TO WIDELY SCATTERED MAINLY DIURNAL STORMS ARE
EXPECTED. IN ADDITION...ANOTHER ROUND OF EXCESSIVE HEAT IS EXPECTED
WITH HIGHS IN THE UPPER 90S TO LOWER 100S (LIKELY NECESSITATING MORE
HEAT ADVISORIES) AND OVERNIGHT LOWS IN THE LOW/MID 70S.
THE RIDGE OVER THE EAST COAST IS PROGGED TO BREAK DOWN BY THE END OF
THE WEEK AND ESPECIALLY INTO THE WEEKEND AS ANOTHER RIDGE REALLY
BEGINS TO AMPLIFY ON THE WEST COAST...THUS INDUCING TROUGHING ON THE
EAST COAST. A FRONT WILL APPROACH THE AREA FRIDAY INTO SATURDAY. ALL
OF THIS WILL LEAD TO INCREASING PRECIP CHANCES AND A BREAK IN THE
EXCESSIVE HEAT (ALTHOUGH TEMPS WILL STILL BE ABOVE NORMAL).
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 215 PM SATURDAY...
SCATTERED SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND SPREAD
NORTHEAST AT 20-30 KTS THIS AFTERNOON...FIRST AROUND TRIAD
TERMINALS. A BAND OR TWO OF ADDITIONAL SHOWERS AND STORMS...SOME
PROBABLY SEVERE...WILL THEN SPREAD EAST AND AFFECT MAINLY NORTHERN
TAF SITES (EXCLUDING FAY) FROM WEST TO EAST ROUGHLY BETWEEN 21-06Z.
VFR CONDITIONS ARE OTHERWISE EXPECTED...WITH A BREEZY SOUTH
SOUTHWEST WIND THAT WILL DIMINISH/BECOME LESS GUSTY LATE THIS
EVENING.
OUTLOOK: MAINLY VFR...EXCEPT FOR IN MAINLY DIURNALLY-DRIVEN SHOWERS
AND STORMS AMIDST WEST TO WEST NORTHWEST FLOW ALOFT...SOME OF WHICH
MAY EVOLVE INTO A RELATIVELY ORGANIZED COMPLEX OF STORMS CAPABLE OF
PRODUCING STRONG-SEVERE WIND GUSTS...THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ027-028-
041>043-073>078-083>086-088-089.
&&
SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...KRD
AVIATION...26
CLIMATE...RAHHazardous weather outlook, Jun 20, 5:07 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT SAT JUN 20 2015 NCZ007>011-021>026-038>040-212115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- 507 PM EDT SAT JUN 20 2015 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE 90S AND HEAT INDICES AROUND 100 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ078-083>086-088-089-212115- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 507 PM EDT SAT JUN 20 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND 108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ027-028-041>043-073>077-212115- NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT- 507 PM EDT SAT JUN 20 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND 108 DEGREES...WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 20, 3:57 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT JUN 20 2015
NCZ041-202045-
WAKE NC-
357 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE COUNTY
UNTIL 445 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 9 MILES SOUTH OF CARY...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...APEX...HOLLY SPRINGS...
MORRISVILLE...KNIGHTDALE...LAKE BENSON AND NEW HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3575 7843 3555 7881 3557 7887 3557 7888
3565 7895 3574 7893 3596 7864
TIME...MOT...LOC 1957Z 230DEG 18KT 3566 7884
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 76 min |
| Jun 19, 8:15 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 2 hr |
| Jun 19, 8:27 PM EDT | Special Weather Statement | RAH | Scotland | 18 min |
| Jun 19, 8:50 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 19, 8:52 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Jun 19, 9:27 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wake, Wilson | 3 hr |
| Jun 19, 9:44 PM EDT | Special Weather Statement | RAH | Wilson | 76 min |
| Jun 20, 3:57 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Jun 20, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Jun 20, 6:03 PM EDT | Special Weather Statement | RAH | Guilford | 27 min |
| Jun 20, 6:27 PM EDT | Special Weather Statement | RAH | Alamance | 63 min |
| Jun 20, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 42 min |
| Jun 20, 6:53 PM EDT | Special Weather Statement | RAH | Franklin | 37 min |
| Jun 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 49 min |
| Jun 20, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Person | 39 min |
| Jun 20, 7:11 PM EDT | Special Weather Statement | RAH | Nash | 34 min |
| Jun 20, 7:23 PM EDT | Special Weather Statement | RAH | Warren | 37 min |
| Jun 20, 7:38 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 37 min |
| Jun 20, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 42 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.